Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 11, 2008, 6:24 AM EST for Baker County, Early County, Miller County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2008, 6:24 AM EST (11:24 UTC)
- Expired
- Jan 11, 2008, 7:00 AM EST
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Early County, GA, Miller County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 2:21 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 111126
SVRTAE
GAC007-099-201-111200-
/O.NEW.KTAE.SV.W.0002.080111T1124Z-080111T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 AM EST FRI JAN 11 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BAKER COUNTY IN SOUTHWEST GEORGIA...
EASTERN EARLY COUNTY IN SOUTHWEST GEORGIA...
MILLER COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF COLQUITT...
* UNTIL 700 AM EST
* AT 620 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COLQUITT...AND
MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MACEDONIA AND 8 MILES NORTH OF BABCOCK BY 630 AM EST...
BETHANY AND BELLVIEW BY 635 AM EST...
MIMSVILLE AND COOKTOWN BY 640 AM EST...
HOGGARD MILL BY 645 AM EST...
HAWKINSTOWN BY 650 AM EST...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
PARTS OF NORTH FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3114 8448 3112 8450 3108 8451 3108 8491
3125 8489 3135 8437
TIME...MOT...LOC 1124Z 261DEG 37KT 3122 8473
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:38 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 11, 3:38 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST FRI JAN 11 2008 .SYNOPSIS...BUSY OVERNIGHT SHIFT ONGOING. THE ANTICIPATED SEVERE WX FINALLY ARRIVED. THE SRN END OF THE PRE-FRONTAL CONVECTION RE-ENERGIZED JUST BEFORE REACHING OUR WRN ZONES AND SEVERAL TORNADO WARNINGS HAVE BEEN ISSUED. AS OF YET, WE HAVE RECEIVED NO REPORTS OF TORNADOES OR DAMAGE, BUT MORE MAY BE LEARNED COME SUN UP. THE FRONT HAS MOVED INTO NWRN GA AND IS APPROACHING THE WRN FL PANHANDLE. WE ARE BEGINNING TO SEE SIGNS OF WEAKENING IN THE LINE. WW 20 WILL LIKELY BE EXTENDED FOR A SHORT TIME, AND WE WILL REMOVE COUNTIES AS APPROPRIATE FROM WW 21 AT THAT TIME. THE PRE-FRONTAL BAND OF CONVECTION IS NOW CROSSING OUR SE AL AND SW GA ZONES. && .SHORT TERM...TODAY-SUN. THE WEAKENING TREND SHOULD CONTINUE TODAY, BUT MOST OF THE AREA WILL GET SOME CONVECTION. THE FRONT WILL STALL JUST S OF OUR COASTAL WATERS TONIGHT AS A SERIES OF WEAK WAVES MOVE NEWD ALONG IT. FOR THIS REASON, WE WILL KEEP POPS IN THE FORECAST FOR MOST OF THE WEEKEND. THE MAIN CHANGE TO THE PREVIOUS FORECAST WAS INCLUSION OF POPS FOR SAT AND SAT NIGHT. THE GFS CLEARS US OUT, BUT THE EURO SUPPORTS THE SLOWER NAM IN THIS REGARD, SO WE KEPT CHANCE POPS IN FOR THE SERN HALF OF THE AREA THROUGH SAT NIGHT. IT WILL BE GETTING COOLER, BUT TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE SHORT TERM. && .LONG TERM...SUN NIGHT-THU. THE GFS AND EURO WERE IN PRETTY GOOD AGREEMENT THROUGH WED. COLD HIGH PRESSURE WILL DOMINATE THE WX FROM SUN NIGHT THROUGH TUE. LOW PRESSURE WILL DEVELOP OVER THE WRN GULF MON NIGHT INTO TUE AND THEN RACE QUICKLY NEWD TO THE VICINITY OF OUR FORECAST AREA ON WED. BOTH THE GFS AND EURO BRING THE LOW CENTER ACROSS NW FL ON WED, WITH THE NEW EURO TRACKING IT SLIGHTLY FURTHER NW THAN THE GFS. WE WENT SLIGHTLY ABOVE THE MEX POPS FOR THIS PERIOD IN DEFERENCE TO THE EURO. && .MARINE...TODAY-TUE. EXERCISE CAUTION CONDITIONS WILL CONTINUE TODAY UNTIL THE FRONTAL WIND SHIFT. WE WILL THEN SEE SEVERAL DAYS OF OFFSHORE FLOW, POSSIBLY CREEPING BACK TO EXERCISE CAUTION CRITERIA ON MON. LOOKING AHEAD TO WED, WINDS COULD INCREASE SUBSTANTIALLY DEPENDING ON THE TRACK AND STRENGTH OF THE GULF LOW. THE FORECAST FOR WED WILL BE ISSUED THIS AFTERNOON, BUT WILL LIKELY SHOW AT LEAST ADVISORY CONDITIONS. && .AVIATION...MVFR-IFR CIGS WILL PREVAIL OVERNIGHT IN ADVANCE OF A LINE OF SHWRS/TSTMS. THE MOST LIKELY TERMINALS TO EXPERIENCE MVFR OR LOWER VSBYS WILL BE KTLH AND KVLD. THE LINE OF SHWRS/TSTMS WILL SLOWLY PUSH EAST...AFFECTING KDHN AND KPFN BETWEEN 08Z AND 12Z...KABY AND KTLH BETWEEN 10Z AND 14Z...AND KVLD BETWEEN 12Z AND 16Z...ACCOMPANIED BY WIND GUSTS TO 25 KTS AND IFR VSBYS. WINDS WILL SHIFT FROM S-SW TO N-NW AFTER FROPA FRIDAY AFTERNOON. THE MVFR CIGS WILL LINGER INTO THE AFTERNOON FOR THE ERN TERMINALS...WITH VFR CIGS TO THE WEST. && .FIRE WEATHER...NO RED FLAG CONCERNS TODAY. THE IMPACT OF THE DRIER AIR WILL BE FELT OVER THE NWRN ZONES SAT AFTERNOON...BUT DURATIONS OF LOW RH ARE NOT EXPECTED. MAY SEE A FEW HOURS OF LOW RH ACROSS INLAND PORTIONS OF THE FL BIG BEND SUN AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 49 68 43 67 / 70 40 30 30 20 PANAMA CITY 69 49 66 47 65 / 60 30 20 30 10 DOTHAN 64 41 65 39 64 / 40 10 10 20 10 ALBANY 67 42 65 39 66 / 70 20 10 20 10 VALDOSTA 71 51 67 45 67 / 70 40 30 30 20 CROSS CITY 75 56 71 52 69 / 50 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...JAMSKI REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jan 11, 5:51 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 551 AM EST FRI JAN 11 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 551 AM EST FRI JAN 11 2008 /451 AM CST FRI JAN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A PRE-FRONTAL BAND OF THUNDERSTORMS WILL CONTINUE TO MAKE SLOW PROGRESS TO THE EAST TODAY. WHILE THE OVERALL THREAT OF SEVERE WEATHER WITH THIS SYSTEM IS EXPECTED TO DECREASE AS THE DAY PROGRESSES...THERE IS STILL A CHANCE FOR ISOLATED SEVERE STORMS...INCLUDING TORNADOES UNTIL AROUND 8 AM EST. THE MOST ACTIVE PART OF THE LINE OF STORMS WILL BE OVER SOUTHWEST GEORGIA THIS MORNING. WINDS OVER THE GULF COASTAL WATERS WILL BE OUT OF THE SOUTH AT 15 TO 20 KNOTS UNTIL THE FRONTAL WIND SHIFT. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN CHANCES WILL LINGER ACROSS PARTS OF NORTHWEST FLORIDA AND SOUTH CENTRAL GEORGIA OVER THE WEEKEND AS THE FRONT STALLS JUST SOUTH OF THE AREA. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED AFTER TODAY. AN AREA OF LOW PRESSURE WILL DEVELOP IN THE GULF OF MEXICO AND CROSS THE LOCAL AREA MID WEEK. THIS LOW WILL INCREASE WINDS OVER THE GULF WATERS...PERHAPS SUBSTANTIALLY. ADVISORY CONDITIONS ARE LIKELY BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ACTIVATED UNTIL THE THUNDERSTORMS HAVE PASSED YOUR AREA. 18-WOOL
In the hours before
Local storm report, Jan 11, 5:40 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 AM EST FRI JAN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN 2 E ABBEVILLE 31.57N 85.22W
01/11/2008 E0.00 INCH HENRY AL EMERGENCY MNGR
*** 1 FATAL *** AUTO ACCIDENT ON STATE HIGHWAY 10.
&&
JAMSKILocal storm report, Jan 11, 6:20 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 AM EST FRI JAN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG PANSEY 31.15N 85.18W
01/11/2008 HOUSTON AL PUBLIC
SEVERAL TREES DOWN ALONG U.S. HIGHWAY 84.
&&
JAMSKIThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 5:39 AM EST | Tornado Warning | TAE | Early | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.